ETHICON INC. PRLNE HS BLU 36IN 4-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Back to Search Results |
| Catalog Number |
HS6855H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/03/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a facial procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported that the suture got split in the surgery of facial suture.Changed another one to complete the surgery.There is no report on patient's injury.No additional information could be provided.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to eth for evaluation.The visual inspection revealed that one needle suture in two sections and one empty labeled winding former were received for analysis.The product code hs6855h is double armed.During the analysis of the returned sample, marks consistent with contact from a surgical instrument were observed at the edge of one of the needles.The suture pieces were examined and ends were noted to be cut, likely caused by a surgical instrument.In addition one suture piece was found split along of the strand.Per the conditions of the returned sample, the functional test could not be performed.Care should be taken to avoid damage to the strand when handling, and the crushing or crimping action of surgical instruments such as needle holders and forceps should be avoided.To prevent this type of damage, the needle should be grasped in an area one-third to one-half of the distance from the attachment end to the point.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.